Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 27, 2021, 12:46 PM CDT for Covington County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 12:46 PM CDT (17:46 UTC)
- Expired
- Jun 27, 2021, 1:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677
WWUS84 KMOB 271746
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1246 PM CDT Sun Jun 27 2021
ALZ060-FLZ205-271830-
Covington AL-Okaloosa Inland FL-
1246 PM CDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES
UNTIL 130 PM CDT...
At 1245 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles west of De Funiak Springs to 10 miles south
of Samson to 7 miles south of Geneva, and moving north at 25 mph.
Wind gusts in excess of 40 mph will be possible with these storms.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3080 8639 3077 8644 3120 8658
3127 8619 3099 8619
TIME...MOT...LOC 1745Z 161DEG 24KT 3077 8629 3096 8608 3094 8585
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:45 AM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Jun 27, 6:45 AM CDT, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 645 AM CDT Sun Jun 27 2021 .NEAR TERM UPDATE /Now Through Monday/...An upper ridge stretches southwest over the Southeast through the Near Term. An upper level trough over the north-central Gulf of Mexico moves off to the west, as another over the eastern Caribbean moves west along the southern periphery of the upper ridge. A surface ridge stretches southwest over the Southeast through the period, with deep layer southeasterly flow increasing moisture levels over the Southeast into Sunday, with precipitable h20 values rising from 2" at this time across the forecast area to 2.2"-2.4" Sunday afternoon. Sunday night into Monday, moisture levels drop to around 1.5" ahead of the inverted trough approaching from the Caribbean. With the increase in moisture levels tonight into Sunday comes an increase in precipitation, with scattered to numerous showers and thunderstorms expected Sunday. Looking at the chance of strong to severe storms, guidance is advertising afternoon MLCapes rising into the 2000-2500J/kg range, enough for taller storms. DCapes rise into the 600-900J/kg range, and when combined with model soundings showing drier layers above 500mb, a few strong pulse severe storms with damaging downbursts are possible. As drier air moves in Sunday night into Monday, rain chances see a downward trend for Monday. Models soundings show a significant decrease in afternoon instability along with DCapes Monday, bringing a significant decrease in strong to severe storms. Looking at temperatures, low temperatures through the Near Term remain around seasonal norms, bottoming out in the upper 60s to low 70s inland, mid 70s along the coast. With the higher chances of rain Sunday counters the weak subsidence from the upper ridge over the Southeast, and temperatures topping out on the cool side of seasonal norms are expected. High temperatures in the upper 80s to around 90 inland, mid to upper 80s along the coast are expected Sunday. With a drier airmass moving in for Monday, temperatures rise to around to a bit above seasonal norms. High temperatures ranging from around 90 to low 90s are expected inland, mid to upper 80s along the coast. A MODERATE risk of rip currents will continue through the weekend. Beach reports and coastal observations will need to be monitored through the morning as winds could come up slightly and the rip current risk could flirt with a potential High this afternoon. Nonetheless, the Gulf can still be deadly with a MODERATE risk. /16/BB/03 && .AVIATION... 12Z issuance...VFR conditions will persist through the afternoon with a light south-southeasterly wind around 10 knots. Scattered showers and thunderstorms are expected to develop this afternoon with the best chances along and north of Interstate 10. MVFR cigs will be possible within the vicinity of any storms with IFR visbys possible within any storms. Storms should subside shortly after sunset. Winds will become light overnight with VFR conditions persisting. BB/03 && .PREV DISCUSSION... /issued 355 AM CDT Sun Jun 27 2021/ NEAR TERM UPDATE /Now Through Monday/...An upper ridge stretches southwest over the Southeast through the Near Term. An upper level trough over the north-central Gulf of Mexico moves off to the west, as another over the eastern Caribbean moves west along the southern periphery of the upper ridge. A surface ridge stretches southwest over the Southeast through the period, with deep layer southeasterly flow increasing moisture levels over the Southeast into Sunday, with precipitable h20 values rising from 2" at this time across the forecast area to 2.2"-2.4" Sunday afternoon. Sunday night into Monday, moisture levels drop to around 1.5" ahead of the inverted trough approaching from the Caribbean. With the increase in moisture levels tonight into Sunday comes an increase in precipitation, with scattered to numerous showers and thunderstorms expected Sunday. Looking at the chance of strong to severe storms, guidance is advertising afternoon MLCapes rising into the 2000-2500J/kg range, enough for taller storms. DCapes rise into the 600-900J/kg range, and when combined with model soundings showing drier layers above 500mb, a few strong pulse severe storms with damaging downbursts are possible. As drier air moves in Sunday night into Monday, rain chances see a downward trend for Monday. Models soundings show a significant decrease in afternoon instability along with DCapes Monday, bringing a significant decrease in strong to severe storms. Looking at temperatures, low temperatures through the Near Term remain around seasonal norms, bottoming out in the upper 60s to low 70s inland, mid 70s along the coast. With the higher chances of rain Sunday counters the weak subsidence from the upper ridge over the Southeast, and temperatures topping out on the cool side of seasonal norms are expected. High temperatures in the upper 80s to around 90 inland, mid to upper 80s along the coast are expected Sunday. With a drier airmass moving in for Monday, temperatures rise to around to a bit above seasonal norms. High temperatures ranging from around 90 to low 90s are expected inland, mid to upper 80s along the coast. A MODERATE risk of rip currents will continue through the weekend. Beach reports and coastal observations will need to be monitored through the morning as winds could come up slightly and the rip current risk could flirt with a potential High this afternoon. Nonetheless, the Gulf can still be deadly with a MODERATE risk. /16/BB/03 SHORT TERM /Monday night Through Tuesday night/...A modest inverted upper trof will be located initially over the northeastern Gulf into southwestern Georgia/southeastern Alabama along with an associated surface trof lagging slightly back to the east along the Florida peninsula into coastal Georgia. The inverted trof interestingly evolves into a modest and broad upper low centered over the northeast or north central Gulf during the period, with model uncertainties contributing to the positioning uncertainty. The associated surface trof meanwhile weakens while drifting westward and becomes barely discernible by Tuesday morning. Other than these nearby features, an upper ridge extending from the western Atlantic across east central states and into the southern Plains weakens somewhat and a surface ridge remains positioned from the western Atlantic into the east central states. The forecast area continues to contend with a battle of sorts between drier deep layer air created by subsidence from the upper ridge and regions of increased deep layer moisture being advected into the area from the eastern/southeastern Gulf by the southeasterly flow created by the overall pattern. The latter regions of increased deep layer moisture look to be sufficient to maintain chance to good chance pops for Tuesday, with convection primarily generated by daytime heating. Model soundings show that mid level dry air will be present along with an "inverted-V" profile in the afternoon which will enhance downdraft production. SBCAPE values will be near 1500 J/kg in the afternoon along with DCAPE values around 1000 J/kg. This will support the potential for strong, pulse-type convection, and the potential for severe thunderstorm development will need to be monitored. Highs on Tuesday will be in the upper 80s to lower 90s, and overnight lows continue to range from around 70 to the mid 70s at the immediate coast. A moderate risk of rip currents is expected through the period. /29 EXTENDED TERM /Wednesday Through Saturday/...Models continue to show an upper level low centered over the forecast area on Wednesday. However, there is some uncertainty as to the progression of this low on Thursday and Friday. For instance, the GFS suggests the upper level low moving further west into the Gulf while the ECMWF has the low becoming a trough and staying slightly east of the forecast east. Regardless, by Friday this feature gets caught in the upper level trough that moves and continues to amplify across the eastern U.S. towards the end period. At the surface, weak ridging continues to extend across the region from the western Atlantic through Wednesday night before weakening as a surface cold front, associated with the deepening upper level trough, begins to move southeast into the region. A typical summertime convective pattern can be expected on Wednesday and Thursday. Showers and thunderstorms will generally follow the sea and land breeze cycle where convection develops along the coast each morning, spreads inland throughout late morning and afternoon each day, and lingers over land into the early evening hours. The placement of the upper level low over the area during this time and onshore flow suggests slightly more coverage of scattered showers and storms. Due to a lack of shear and weak flow aloft during this time, the environment will be more supportive of pulse type storms; however, a few strong to severe storms cannot be ruled out. The pattern changes on Friday as the digging upper level trough and surface front move into the region. This pattern will supply ample moisture as PWAT's range from 1.8 to 2.4 inches. Therefore, had the confidence to go with likely PoPs on Friday and Saturday afternoons. With a positively tilted trough, weak shear, and marginal CAPE, the main concerns with any storms that develop will be gusty winds, frequent lightning, and heavy rainfall. Given the amount of rainfall areas have already received lately, minor flooding could be an issue with any slow moving storms that linger over the same location. Temperatures will be seasonal on Wednesday and Thursday with highs ranging from the upper 80s to low 90s. By Saturday, temps begin to cool slightly into the mid to upper 80s. Overnight lows will be in the low 70s inland with mid to upper 70s at the beaches. /14 MARINE...Small craft operators will need to exercise caution at times over the coastal waters and across Lower Mobile Bay and the Mississippi Sound as moderate southeasterly flow continues on the southwestern periphery of a ridge of high pressure. Seas will be elevated between 3-4 feet offshore through Monday afternoon before subsiding to around 2 feet by Wednesday. Isolated to scattered showers and thunderstorms are expected each day through the forecast period. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 27, 12:25 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1225 PM CDT Sun Jun 27 2021
FLZ203-205-206-271815-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
1225 PM CDT Sun Jun 27 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 115 PM CDT...
At 1223 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of Baker to 8 miles southeast of
Crestview to 5 miles west of Eglin Air Force Base, and moving
northwest at 20 mph.
Wind gusts in excess of 40 mph will be possible with these storms.
Locations impacted include...
Crestview and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3055 8680 3071 8699 3096 8692 3097 8649
3095 8639 3052 8639
TIME...MOT...LOC 1723Z 125DEG 16KT 3071 8669 3066 8647 3059 8637Special weather statement, Jun 27, 12:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1246 PM CDT Sun Jun 27 2021
ALZ060-FLZ205-271830-
Covington AL-Okaloosa Inland FL-
1246 PM CDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES
UNTIL 130 PM CDT...
At 1245 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles west of De Funiak Springs to 10 miles south
of Samson to 7 miles south of Geneva, and moving north at 25 mph.
Wind gusts in excess of 40 mph will be possible with these storms.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3080 8639 3077 8644 3120 8658
3127 8619 3099 8619
TIME...MOT...LOC 1745Z 161DEG 24KT 3077 8629 3096 8608 3094 8585The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:22 PM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 16 hr |
| Jun 27, 1:40 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 50 min |
| Jun 27, 2:22 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Escambia | 38 min |
| Jun 27, 2:46 PM CDT | Special Weather Statement | MOB | Crenshaw | 44 min |
| Jun 27, 3:01 PM CDT | Special Weather Statement | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 59 min |
| Jun 27, 3:56 PM CDT | Special Weather Statement | MOB | Monroe, Wilcox | 49 min |
| Jun 27, 12:25 PM CDT | Special Weather Statement | MOB | Okaloosa | 50 min |
| Jun 27, 1:07 PM CDT | Special Weather Statement | MOB | Santa Rosa | 38 min |
| Jun 27, 5:08 PM CDT | Special Weather Statement | MOB | Wayne | 52 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.